MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 9F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 9F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504609X
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.   the product was not returned for analysis.The device history review (dhr) could not be completed.
 
Event or Problem Description
As reported, a si avanti plus (std w/gw no obt) had an oily substance around the ring so another device was retrieved to use for the procedure.The product will be returned for analysis.
 
Additional Manufacturer Narrative
Additional information was provided: this device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a si avanti plus (std w/gw no obt) had an oily substance around the ring so another device was retrieved to use for the procedure.The product will be returned for analysis.This product was never used on a patient.Upon opening the package, the substance was noticed and not put to use.No packaging was damaged or altered before noticing the substance.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a si avanti plus (std w/gw no obt) had an oily substance around the ring so another device was retrieved to use for the procedure.The product will be returned for analysis.This product was never used on a patient.Upon opening the package, the substance was noticed and not put to use.No packaging was damaged or altered before noticing the substance.A non-sterile unit of product si avanti+ 9f std w/gw no obt was received inside of a clear plastic bag.Parts returned were the csi and the vessel dilator.The vessel dilator was already inserted into the cannula of the csi.The device was unpacked and laid it on a tray to proceed with the evaluation.An oily substance was observed on the cap of the csi.No other damages or anomalies were observed neither on the csi nor on the vessel dilator.The vessel dilator was placed under a vision system in order to amplify the cap area.A presence of an oily substance on the cap was confirmed.The part was submitted to analytics department.Infrared spectroscopy was applied to determine composition of oily substance found on the ring and cap from the si avanti device.Spectra results clearly show that the material is composed of mdx medical fluid, with an oily appearance that coats the device.A product history record (phr) review of lot 17816690 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box foreign material in sterile package¿ was not confirmed since the material (mdx) is inherent to the manufacturing process of the device.However, as the customer is not aware of the manufacturing process of the unit, this material could appear as foreign, and the presence of the substance was confirmed.According to the instructions for use, which is not intended as a mitigation, ¿do not use if package is open or damaged.¿ standard clinical practice calls for inspection of the device and packaging prior to use in the patient.If the user notes anything unusual, they are urged to discontinue use of the device and exchange for another.Neither the phr review nor the product analysis suggests that the reported event could be a failure or defect related the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SI AVANTI+ 9F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8581953
Report Number9616099-2019-02897
Device Sequence Number2359771
Product Code DRE
UDI-Device Identifier20705032010198
UDI-Public20705032010198
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number504609X
Device Catalogue Number504609X
Device Lot Number17816690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/15/2019
06/21/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/10/2019
07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1